Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 3, 2009, 4:35 AM MDT. It took effect at Apr 3, 2009, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 4:35 AM MDT (10:35 UTC)
- In effect from
- Apr 3, 2009, 9:00 PM MDT
- Expired
- Apr 3, 2009, 4:14 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 3, 3:13 AM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 3, 3:13 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 AM MDT FRI APR 3 2009 .DISCUSSION... AN EXTENDED PERIOD OF WINDY CONDITIONS IS ON TAP FOR THE AREA BEGINNING THIS AFTERNOON. THE LATEST WATER VAPOR IMAGERY SHOWS AN UPPER WAVE DIGGING SOUTHEAST OVER NORTHERN CA WITH DRY FAST FLOW EMERGING AHEAD OF THIS DISTURBANCE OVER THE DESERT SW. THE LATEST 400-250MB ACARS WIND PLOT INDICATED A 90-110 KNOT UPPER JET OVER THE FOUR CORNERS REGION WELL AHEAD OF THE BASE OF THE UPPER WAVE. THE 08Z SURFACE ANALYSIS SHOWS AN ELONGATED AREA OF 996MB SURFACE LOW PRESSURE FROM NEAR LAS VEGAS ENE TO THE FOUR CORNERS...WITH A LEE TROUGH OVER THE EASTERN PLAINS OF NM. THE 00Z NAM/GFS/ECMWF/03Z SREF INDICATE THE 700MB GRADIENT WILL TIGHTEN OVER EASTERN AZ TODAY AS THE CORE OF THE UPPER WAVE OVER THE WEST COAST DEEPENS AND SLIDES INTO THE GREAT BASIN. PREFER THE 00Z ECMWF SOLUTION WITH THE EVOLUTION OF THE UPPER WAVE INTO A CLOSED LOW OVER SOUTHERN CO THRU SATURDAY. 700MB WINDS OF 40- 50KTS WILL SLIDE ACROSS WESTERN NM TODAY THEREFORE HAVE RAISED A WIND ADV FOR THAT AREA AFTER 18Z. DEEPENING SFC LOW PRESSURE OVER SE COLORADO BELOW WSW FLOW ALOFT IN ADVANCE OF THIS SYSTEM WILL ALSO INCREASE WINDS OVER THE CENTRAL HIGH PLAINS/SOUTHERN MTS THEREFORE ISSUED A WIND ADV FOR THIS AREA AS WELL AFT 18Z. THE NEXT FOCUS AREA SHIFTS TO THE SACRAMENTO MTS THIS EVENING AS SW FLOW CONTINUES TO INCREASE WITH A 40-50KT 700MB JET MOVING SLOWLY EAST ACROSS NM. ISSUED A HIGH WIND WATCH FOR THE SACS FROM 03Z SAT-03Z SUN AS THE SFC/700MB PRESSURE GRADIENT TIGHTENS OVER A PREVAILING DOWNSLOPE REGION. WINDS SHOULD STAY UP THRU 12Z SAT ACROSS THE ADVISORY AREAS AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND 700MB COLD ADVECTION INCREASES. MOIST SW FLOW ALSO DEVELOPING OVER THE NW MTS TONIGHT WILL LIKELY LEAD TO A PERIOD OF STRONG UPSLOPE FLOW WITHIN STEEP 700-500MB LAPSE RATES. HPC QPF AND SNOW RATIOS SUGGEST ADVISORY LEVEL SNOWS OVER THE SAN JUAN MTS TONIGHT BUT WILL LEAVE THAT TO THE NEXT SHIFT. WOULD NOT BE SURPRISED TO SEE SOME LIGHTNING STRIKES BENEATH THE COLD CORE AS EVIDENCED BY A FEW THIS EVENING OVER THE GREAT BASIN. THINGS REALLY GET INTERESTING BEYOND 12Z SATURDAY AS THE 03Z SREF INDICATES A 50-60KT 700MB JET SPREADING OVER THE EASTERN PLAINS THRU 00Z SUN. MODELS POSITION A MID LEVEL DRY SLOT OVER THE EAST CENTRAL PLAINS BY 18Z LEADING TO STRONG DOWNSLOPING OVER THE AREA. CONFIDENCE IS HIGH ENOUGH THAT SUSTAINED WINDS OF 35KTS OR GREATER ARE POSSIBLE OVER THE EASTERN PLAINS FOR AT LEAST THE EARLY PART OF SATURDAY. WILL ISSUE A HIGH WIND WATCH FOR THIS AREA 12Z SAT- 00Z SUN. WILL HAVE TO KEEP AN EYE ON THE NE PLAINS SINCE IT APPEARS A BOUNDARY WILL DRIVE SOUTH PERHAPS MITIGATING HIGH WINDS ALONG THE COLORADO BORDER. BEYOND SATURDAY...WINDS WILL DIMINISH AND TEMPS WILL SLOWLY MODERATE TO NEAR NORMAL BY MONDAY. ANOTHER STORM SYSTEM MAY IMPACT NM INTO TUESDAY WITH MORE WIND AND PERHAPS SOME PRECIP OVER THE NORTHERN MTS. GUYER && .AVIATION... VFR CONDITIONS THROUGH 21Z ACROSS MOST OF NORTHERN AND CENTRAL NEW MEXICO...WITH THE EXCEPTION OF SOME MOUNTAIN OBSCURATIONS IN LOCALIZED MVFR/IFR CIGS/VSBYS ACROSS FAR NORTHWEST AND NORTH CENTRAL AREAS NEAR THE COLORADO BORDER IN SNOW SHOWERS. WESTERLY WINDS TO INCREASE AFT 17Z WITH GUSTS TO 40 OR 45KTS OVER THE WESTERN MOUNTAINS AS WELL AS ALONG AND IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN. WINDS ARE NOT EXPECTED TO DIMINISH AFTER 01Z BUT COULD LIKELY STRENGTHEN IN ADVANCE OF A COLD FRONT AND UPPER LOW THROUGH 06Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... UPPER LOW PRESSURE SYSTEM FORECAST TO DEVELOP OVER THE GREAT BASIN TODAY THEN TRACK SOUTH AND EAST INTO NORTHERN NEW MEXICO TONIGHT AND SATURDAY. MOUNTAIN TOP WINDS WILL BECOME SOUTHWESTERLY AND STRENGTHEN TODAY... WHILE TEMPERATURES WARM CONSIDERABLY IN ADVANCE OF THE UPPER SYSTEM. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING FOR MUCH OF THE RIO GRANDE VALLEY EAST AND NORTHWARD. WHILE WINDS MAY BE STRONGEST LATER THIS AFTERNOON OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...HUMIDITIES MAY NOT QUITE REACH CRITICAL VALUES. HOWEVER...POTENTIAL FOR AN HOUR OR TWO OF CRITICAL CONDITIONS EXISTS MAINLY EAST OF THE CONTINENTAL DIVIDE. WEST WINDS ALOFT CONTINUE TO INCREASE TONIGHT AND INTO SAT MORNING OVER CENTRAL AND EASTERN NEW MEXICO. AT THE SAME TIME...A COLD FRONT IS EXPECTED TO PLUNGE SOUTHEAST OVER THE REGION...ALLOWING FOR SNOW SHOWERS TO BECOME MORE NUMEROUS OVER THE WESTERN AND NORTHERN MOUNTAINS. THE STRONGEST WINDS...COMBINED WITH LOW HUMIDITIES...ARE EXPECTED TO IMPACT THE LOWER RIO GRANDE VALLEY...LOWER PORTIONS OF THE ESTANCIA BASIN AND CHUPADERA MESA AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS SATURDAY. UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE STATE SUNDAY THROUGH TUESDAY AND PROVIDE A WARMING AND DRYING TREND. WINDS SHOULD BE TAMER ALTHOUGH SOME NORTHWEST BREEZINESS IS EXPECTED MAINLY OVER THE EAST SUNDAY. ANOTHER ROUND OF WIND AND SOME NORTHERN MOUNTAIN SNOW SHOWERS REMAIN FORECASTED FOR TUESDAY THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 38 48 22 / 10 60 20 0 GALLUP.......................... 62 33 47 16 / 0 50 5 0 GRANTS.......................... 65 35 49 17 / 0 40 5 0 GLENWOOD........................ 72 38 63 27 / 0 10 0 0 CHAMA........................... 54 28 36 14 / 20 80 50 20 LOS ALAMOS...................... 61 36 43 23 / 5 40 20 10 RED RIVER....................... 51 28 34 12 / 5 40 40 20 TAOS............................ 59 33 43 16 / 0 30 20 10 SANTA FE........................ 61 33 47 19 / 0 30 10 5 SANTA FE AIRPORT................ 65 33 50 21 / 0 30 10 5 ESPANOLA........................ 68 33 52 19 / 5 30 20 5 ALBUQUERQUE HEIGHTS............. 70 41 56 30 / 0 20 0 0 ALBUQUERQUE VALLEY.............. 72 41 57 26 / 0 20 0 0 ALBUQUERQUE FOOTHILLS........... 68 40 54 28 / 0 20 0 0 ALBUQUERQUE WEST MESA........... 71 41 56 29 / 0 20 0 0 SOCORRO......................... 76 44 66 30 / 0 5 0 0 SANDIA PARK/CEDAR CREST......... 63 31 45 18 / 0 30 5 0 MORIARTY/ESTANCIA............... 68 36 51 27 / 0 10 0 0 CARRIZOZO....................... 70 42 63 28 / 0 5 0 0 RUIDOSO......................... 67 40 56 28 / 0 5 5 0 RATON........................... 67 32 52 21 / 0 20 20 20 LAS VEGAS....................... 65 38 48 19 / 0 20 10 5 ROY............................. 70 40 52 21 / 0 10 5 10 CLAYTON......................... 72 40 54 22 / 0 0 10 10 SANTA ROSA...................... 77 44 64 26 / 0 0 0 0 TUCUMCARI....................... 76 45 64 24 / 0 0 0 5 FORT SUMNER..................... 75 44 66 28 / 0 0 0 0 CLOVIS.......................... 76 46 66 28 / 0 0 0 0 PORTALES........................ 76 47 69 29 / 0 0 0 0 ROSWELL......................... 82 47 78 36 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ106>108. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ005>007-010>013-016-018>021-026. WIND ADVISORY FROM NOON TODAY TO 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ005-008-010>012-014-016-026. WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ017. HIGH WIND WATCH FROM THIS EVENING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ017. &&
Hazardous weather outlook, Apr 2, 4:57 PM MDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 457 PM MDT THU APR 2 2009 NMZ001>021-026-031200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 457 PM MDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY AND SATURDAY...WINDS WILL STRENGTHEN FRIDAY AFTERNOON...ESPECIALLY OVER THE WEST...IN ADVANCE OF AN INCOMING UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. STRONG WESTERLY WINDS WILL SPREAD OVER NORTHERN AND CENTRAL NEW MEXICO FRIDAY NIGHT AND SATURDAY. STRONG TO ISOLATED BUT POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD OVER THE PLAINS LATE FRIDAY NIGHT AND SATURDAY. EXPECT SNOW FRIDAY NIGHT AND SATURDAY ACROSS THE NORTHERN AND WESTERN MOUNTAINS...WITH GREATEST ACCUMULATION NEAR THE COLORADO BORDER IN RIO ARRIBA COUNTY AND OVER THE SANGRE DE CRISTO MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT ON FRIDAY FOR AREAS ALONG AND EAST OF INTERSTATE 25...AND ON SATURDAY FOR AREAS SOUTH OF INTERSTATE 40 FROM THE RIO GRANDE VALLEY EAST TO THE TEXAS BORDER. FOR SUNDAY AND MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR TUESDAY THROUGH WEDNESDAY...VERY STRONG WEST WINDS DEVELOPING SOUTH OF INTERSTATE 40 ON TUESDAY WILL EXPAND ACROSS THE EASTERN AND NORTHEASTERN PLAINS ON WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:25 AM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 15 hr |
| Apr 3, 4:35 AM MDT | Wind Advisory | ABQ | 36 hr | |
| Apr 3, 12:03 PM MDT | High Wind Warning | ABQ | 28 hr | |
| Apr 3, 3:16 PM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 29 hr |
| Apr 3, 4:00 PM MDT | Winter Weather Advisory | ABQ | 20 hr |
Nearby
High Wind Watches in New Mexico, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.